Narrow Results Clear All
- Communication Improvement 3
- Culture of Safety 1
Education and Training
- Students 1
- Error Reporting and Analysis 2
- Human Factors Engineering 2
- Quality Improvement Strategies
- Specialization of Care 1
- Technologic Approaches
Search results for "Education and Training"
Legislation/Regulation > Sentinel Event Alerts
Sentinel Event Alert. September 24, 2008;(41):1-4.
Anticoagulant therapies such as heparin and warfarin are considered high-alert medications, due to the high potential for patient harm if used improperly. They have been associated with adverse events in a variety of settings, including in hospitalized patients and outpatients, and ensuring the safety of patients receiving anticoagulants is a National Patient Safety Goal for 2008. This sentinel event alert issued by the Joint Commission discusses the root causes of anticoagulant-associated patient harm and recommends strategies for reducing errors, including implementation of a pharmacist-led anticoagulation service. Sentinel event alerts are intended to promote rapid implementation of patient safety strategies, and adherence to these recommendations is assessed on site visits by the Joint Commission.
Journal Article > Commentary
Peterson C, Ham CW, Vanderveen T. Hosp Pharm. 2008;43:491-497.
This article summarizes results from a conference regarding heparin errors, their epidemiology, and error types along with ways to increase safety.
ISMP Medication Safety Alert! Acute Care Edition. August 23, 2007;12:1-3.
This article discusses the myriad dosing methods that can lead to errors in administering intravenous medications and programming infusion pumps.
Cases & Commentaries
- Web M&M
Mary A. Blegen, PhD, RN; Ginette A. Pepper, PhD, RN; May 2006
A nursing student administers the wrong 'cup' of medications to an elderly man. A different student discovered the error when she reviewed the medicines in her patient's cup and noticed they were the wrong ones.